Alert archive / Idaho / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 17, 2016, 2:48 AM MST. It took effect at Feb 17, 2016, 5:00 PM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 2:48 AM MST (09:48 UTC)
- In effect from
- Feb 17, 2016, 5:00 PM MST
- Expired
- Feb 18, 2016, 11:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
950 WWUS45 KPIH 170948 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 248 AM MST WED FEB 17 2016 ...WINTER STORM HEADED FOR THE IDAHO MOUNTAINS... .A STRONG WINTER STORM HAS ENTERED THE PACIFIC NORTHWEST. SNOW WILL SPREAD INTO THE CENTRAL IDAHO MOUNTAINS THIS EVENING...THEN INTO THE UPPER SNAKE HIGHLANDS LATE TONIGHT. SNOW WILL CONTINUE THROUGH THURSDAY...TAPERING OFF IN THE CENTRAL MOUNTAINS THURSDAY AFTERNOON AND IN THE UPPER SNAKE HIGHLANDS THURSDAY EVENING. TEMPERATURES WILL BE ON THE WARM SIDE...KEEPING THE HEAVIEST SNOW ABOVE 6500 TO 7000 FEET ELEVATION. THE COLD FRONT WITH THIS STORM WILL MOVE THROUGH EASTERN IDAHO DURING THE DAY ON THURSDAY. THIS WILL MEAN THE THURSDAY HIGH WILL OCCUR DURING THE MORNING...THEN TURN COLDER DURING THE AFTERNOON AND CONTINUE TRENDING COLDER THURSDAY EVENING. THIS WILL BRING SNOW DOWN TO THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY BY THURSDAY EVENING...BUT AMOUNTS WILL BE LESS THAN ONE INCH IN ACCUMULATION. VERY WINDY CONDITIONS ARE EXPECTED ON THURSDAY AFTERNOON ALONG AND BEHIND THIS COLD FRONT...WHICH MAY RESULT IN BLOWING AND DRIFTING SNOW OVER THE HIGHER PASSES. MORE RAIN AND SNOW IS EXPECTED FRIDAY NIGHT. IDZ018-031-172200- /O.UPG.KPIH.WS.A.0002.160218T0000Z-160219T0000Z/ /O.NEW.KPIH.WS.W.0002.160218T0000Z-160219T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 248 AM MST WED FEB 17 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY ABOVE 6500 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY. * IMPACTS/TIMING...HEAVY SNOW BEGINNING WEDNESDAY EVENING AND CONTINUING THROUGH THURSDAY AFTERNOON. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. HEAVIEST SNOWFALL WILL OCCUR FOR THE WOOD RIVER AND SAWTOOTH REGIONS DURING THE EARLY TO MID MORNING HOURS ON THURSDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 14 INCHES. * LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE 6500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-172200- /O.UPG.KPIH.WS.A.0002.160218T0600Z-160219T0600Z/ /O.NEW.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 248 AM MST WED FEB 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY ABOVE 7000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING...SNOW WILL DEVELOP BY THE LATE NIGHT HOURS AND INTENSIFY DURING THE MORNING HOURS ON THURSDAY. SNOW WILL CONTINUE STEADY THURSDAY AFTERNOON...THEN DECREASE DURING THE EVENING HOURS ON THURSDAY. BLOWING AND DRIFTING SNOW ARE ALSO EXPECTED. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 10 INCHES. * LOCATIONS... ABOVE 7000 FEET ELEVATION IN THE UPPER SNAKE HIGHLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ023-025-172200- /O.NEW.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 248 AM MST WED FEB 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY ABOVE 7000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY. * IMPACTS/TIMING...LIGHT SNOW WILL DEVELOP DURING THE EVENING HOURS...INTENSIFY BY THE LATE EVENING AND CONTINUE THURSDAY. SNOW WILL START TO DECREASE THURSDAY EVENING. BLOWING SNOW ON THURSDAY AFTERNOON WILL CAUSE LARGE SNOW DRIFTS AND POSSIBLE TEMPORARY ROAD CLOSURES. BLOWING SNOW COULD SEVERELY RESTRICT VISIBILITY...CREATING A DRIVING HAZARD. * SNOW ACCUMULATIONS...4 TO 10 INCHES SHOULD ACCUMULATE DURING THIS TIME. * LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU HIGHLANDS AND THE BEAR RIVER RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
833 WWUS45 KPIH 172019 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 119 PM MST WED FEB 17 2016 ...WINTER STORM HEADED FOR THE IDAHO MOUNTAINS... .A STRONG STORM SYSTEM WILL MOVING INTO THE PACIFIC NORTHWEST WILL SPREAD SNOW ACROSS THE HIGHER ELEVATIONS TONIGHT THROUGH THURSDAY NIGHT. ACCUMULATIONS AREE EXPECTED TO RANGE FROM UP TO A FOOT IN PARTS OF THE CENTRAL MOUNTAINS...TO 4 TO 10 INCHES IN THE EASTERN HIGHLANDS. WARM TEMPERATURES WILL KEEP MOST OF THE SNOW ABOVE 6500 FEET. LOWER ELEVATIONS WILL SEE MAINLY RAIN. STRONG WINDS ARE EXPECTED ON THURSDAY ACROSS HIGH PASSES AND RIDGETOPS. SNOW IS EXPECTED TO TAPER OFF THURSDAY EVENING. IDZ018-031-180730- /O.EXT.KPIH.WS.W.0002.160218T0000Z-160219T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 119 PM MST WED FEB 17 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST THURSDAY... * IMPACTS/TIMING...HEAVY SNOW BEGINNING WEDNESDAY EVENING AND CONTINUING THROUGH THURSDAY EVENING. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. HEAVIEST SNOWFALL WILL OCCUR FOR THE WOOD RIVER AND SAWTOOTH REGIONS DURING THE EARLY TO MID MORNING HOURS ON THURSDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 12 INCHES. * LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE 7000 FEET...DROPPING TO 6500 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-180730- /O.CON.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 119 PM MST WED FEB 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY... * IMPACTS/TIMING...LIGHT SNOW WILL DEVELOP DURING THE EVENING HOURS...INTENSIFY BY THE LATE EVENING AND CONTINUE THURSDAY. SNOW WILL START TO DECREASE THURSDAY EVENING. BLOWING SNOW ON THURSDAY AFTERNOON MAY RESULT IN TEMPORARY ROAD CLOSURES. BLOWING SNOW COULD SEVERELY RESTRICT VISIBILITY...CREATING A DRIVING HAZARD. * SNOW ACCUMULATIONS...4 TO 10 INCHES. * LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU HIGHLANDS AND THE BEAR RIVER RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
492 WWUS45 KPIH 180950 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MST THU FEB 18 2016 ...WARM WINTER STORM HEADED FOR THE IDAHO MOUNTAINS... .A STRONG STORM HAS MOVED INTO THE PACIFIC NORTHWEST AND SPREAD SNOW ACROSS THE HIGHER ELEVATIONS AND WILL CONTINUE THROUGH THURSDAY NIGHT. TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND A FOOT IN PARTS OF THE CENTRAL MOUNTAINS...TO 4 TO 10 INCHES IN THE EASTERN HIGHLANDS. WARM TEMPERATURES WILL KEEP MOST OF THE SNOW ABOVE 6500 FEET. LOWER ELEVATIONS WILL SEE MAINLY RAIN. STRONG WINDS ARE EXPECTED ON THURSDAY ACROSS HIGH PASSES AND RIDGETOPS. SNOW IS EXPECTED TO TAPER OFF THURSDAY EVENING. IDZ018-031-182200- /O.CON.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 250 AM MST THU FEB 18 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING...HEAVY SNOW CONTINUING THROUGH THIS EVENING. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. HEAVIEST SNOWFALL WILL OCCUR FOR THE WOOD RIVER AND SAWTOOTH REGIONS DURING THE EARLY TO MID MORNING HOURS ON THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING DURING THE AFTERNOON IN THE AFFECTED AREA. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 14 INCHES. * LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE 7000 FEET...DROPPING TO 6500 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-182200- /O.CON.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 250 AM MST THU FEB 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING...SNOW WILL INTENSIFY THIS MORNING...PEAKING IN SNOWFALL RATES DURING THE AFTERNOON. SNOW WILL START TO DECREASE THIS EVENING. BLOWING SNOW ON THURSDAY AFTERNOON MAY RESULT IN TEMPORARY ROAD CLOSURES. BLOWING SNOW COULD SEVERELY RESTRICT VISIBILITY...CREATING A DRIVING HAZARD. * SNOW ACCUMULATIONS...4 TO 10 INCHES. * LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU HIGHLANDS...THE UPPER SNAKE HIGHLANDS...AND THE BEAR RIVER RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MESSICK
726 WWUS45 KPIH 182057 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 157 PM MST THU FEB 18 2016 IDZ018-031-190600- /O.CON.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 157 PM MST THU FEB 18 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING...HEAVY SNOW CONTINUING THROUGH THIS EVENING. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES. * LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE 6500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-190600- /O.CON.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 157 PM MST THU FEB 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING...SNOW CONTINUING THROUGH THIS EVENING. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES. * LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU HIGHLANDS...THE UPPER SNAKE HIGHLANDS...AND THE BEAR RIVER RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
329 WWUS45 KPIH 190540 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1040 PM MST THU FEB 18 2016 IDZ018-031-190645- /O.EXP.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 1040 PM MST THU FEB 18 2016 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... A FEW SNOW SHOWERS WILL REMAIN POSSIBLE THROUGH THE NIGHT. BUT ANY ADDITIONAL ACCUMULATIONS WILL BE AROUND AN INCH OR LESS. $$ IDZ019-023-025-190645- /O.EXP.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 1040 PM MST THU FEB 18 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... A FEW SNOW SHOWERS WILL REMAIN POSSIBLE THROUGH THE NIGHT. BUT ANY ADDITIONAL ACCUMULATIONS WILL BE AROUND AN INCH OR LESS.. $$ VALLE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 2:30 AM MST, 18 minutes earlier.
Area forecast discussion, Feb 17, 2:30 AM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 AM MST WED FEB 17 2016 .SHORT TERM...TODAY THROUGH FRI NIGHT. SATELLITE IMAGES INDICATE A WELL DEVELOPED CLOUD LEAF HAS ENTERED THE PACIFIC NORTHWEST. CLOUDS HAVE ALREADY STARTED TO PUSH INTO THE FORECAST AREA...THOUGH ALMOST ALL HIGH LEVEL. DENSE FOG HAS DEVELOPED IN ENOUGH AREAS TO CONTINUE THE FOG ADVISORY FOR THE UPPER SNAKE RIVER PLAIN AND THE LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS. THIS IS MAINLY DUE TO WARM AIR ADVECTION AS A CLASSIC OCCLUDED WINTER STORM MOVES IN. INCREASING WIND SHOULD HELP DISSIPATE THE FOG. PRECIPITATION SHOULD DEVELOP IN THE CENTRAL IDAHO MOUNTAINS...BUT LATEST NAM/GFS MODEL RUNS INDICATE THAT PRECIPITATION WILL HOLD OFF UNTIL THE EVENING HOURS. WOULD LIKE TO BRING THE POPS FOR THIS AFTERNOON DOWN MORE SIGNIFICANTLY...BUT HAVE COORDINATION ISSUES IF THEY ARE LOWERED ANY MORE. HEAVIEST PRECIPITATION OCCURS THU MORNING...WITH CONTINUED MODERATE AMOUNTS FOR THU AFTERNOON AND EVENING. THE COLD FRONT COMES THROUGH DURING THE MIDDLE OF THE DAY ON THU...AND THUS THU HIGH TEMPERATURES WILL BE OCCURING PRIOR TO NOON. TEMPERATURES GET COLD ENOUGH ON THU NIGHT TO ALLOW EVEN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN TO RECEIVE SOME SNOW. SHOULD AMOUNT TO LESS THAN AN INCH AS THE STORM IS BY THEN MOVING OUT OF EASTERN IDAHO. THERE IS NOT MUCH OF A BREAK BEFORE A WEAKER LOW MOVES IN AND BY FRI NIGHT PRECIPITATION WILL HAVE SPREAD INTO THE CENTRAL IDAHO MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. TEMPERATURES EACH DAY DURING THIS PERIOD WILL BE GETTING ABOVE THE MELTING POINT. THIS MAY KEEP FOG GOING...BUT WITH ENOUGH PRECIPITATION EXPECTED THAT DENSE FOG IS NOT REALISTIC. THE WIND WITH THE COLD FRONT ON THU HAVE THE POTENTIAL TO BE AT LEAST ADVISORY LEVEL...BUT WILL HOLD OFF ON ISSUING ANYTHING THIS MORNING AS THE FOG ADVISORY IS IN EFFECT. MESSICK .LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. THE GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT THIS MORNING SHOWING A NEGATIVELY TILTED PAC TROUGH SWEEPING EAST THROUGH THE REGION EARLY SATURDAY MORNING WITH IMPROVING CONDITIONS ADVANCING FROM WEST TO EAST ACROSS THE AREA SATURDAY AFTERNOON AS A TRANSIENT SHORT-WAVE RIDGE SHIFTS INTO THE AREA. DRY CONDITIONS ARE EXPECTED SUNDAY AS A SECOND PAC TROUGH ROTATES INTO THE NW COAST. THE ECMWF DRIVES THIS WAVE EAST ALONG THE CANADIAN BORDER AND THEN SE ALONG THE CONTINENTAL DIVIDE SUNDAY NIGHT/MONDAY WITH ATTENDING SNOWFALL IMPACTING THE MONTANA/WYOMING BORDER REGIONS. THE GFS WAS A LITTLE DEEPER AND STRONGER WITH THE PASSING WAVE RESULTING IN BROADER COVERAGE OF SNOWFALL. AN AMPLIFIED UPPER RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF THIS EXITING SYSTEM MONDAY NIGHT/TUESDAY RESULTING IN DRY CONDITIONS THROUGH TUESDAY NIGHT. A THIRD PAC SYSTEM LIFTS INTO THE NW COAST WEDNESDAY MORNING ROTATING OVER THE TOP OF THE RIDGE INTO CNTRL IDAHO LATE WEDNESDAY AFTERNOON/EVE FOR A SLIGHT RISK OF SNOWFALL ACROSS THE CNTRL AND NE MOUNTAINS. ABOVE NORMAL DAYTIME HIGHS ARE EXPECTED TO CONTINUE THROUGHOUT THE PERIOD. HUSTON && .AVIATION...A PAC LOW WAS APPROACHING THE NW COAST EARLY THIS MORNING WHILE ACCOMPANYING MID AND UPPER CLOUDS ADVANCED INLAND ACROSS OREGON INTO WRN IDAHO. NUMERICAL MODELS SHOW THE LOW MOVING INLAND TONIGHT WITH THE LEADING EDGE OF LOWER CLOUDS AND PRECIP SPREADING INTO KSUN AND KBYI AROUND 06Z AND THE REMAINDER OF SE IDAHO BETWEEN 09Z AND 12Z PRODUCING MVFR/IFR CIGS. IN THE MEAN TIME...LIFR VIS/CIGS ASSOCIATED WITH FOG WERE IMPACTING KPIH AND KIDA EARLY THIS MORNING AND THE EXPECTATION AT THIS TIME IS THAT THESE CONDITIONS WILL NOT HOLD FOR LONG AS ALL THE MID AND HIGH CLOUDS ADVANCE INTO THE AREA. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM MST THIS MORNING FOR IDZ019-020. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY FOR IDZ019-023-025. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY FOR IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:43 PM MST | Freezing Fog Advisory | PIH | 5 hr | |
| Feb 17, 2:48 AM MST | Winter Weather Advisory | PIH | 44 hr | |
| Feb 17, 2:54 AM MST | Dense Fog Advisory | PIH | 7 hr | |
| Feb 17, 11:31 AM MST | Wind Advisory | PIH | 32 hr |
Nearby
Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.